HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Back to Search Results |
| Catalog Number |
EDNTC1001 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Renal Impairment (4499)
| Date of Event |
02/24/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the case.In response to reports of acute kidney injury associated with histotripsy, histosonics has incorporated the following warning into its labeling: "consider patient-specific risk factors for acute kidney injury (aki) and/or renal failure based on clinical history and procedural scenarios that could increase stress on kidney function, including but not limited to hydration status, planned treatment volume and expected use of imaging contrast agents.Consistent with other liver-directed therapies, treatments involving large treatment volumes or multiple treatment sessions may be associated with an increased risk of aki.Evaluate renal risk and monitor for signs of aki before and after treatment.".
Event or Problem Description
On (b)(6) 2026, a patient with a history of neuroendocrine tumor (net) received histotripsy treatment to two hepatic tumors in segments ii and iii for a total planned treatment volume (ptv) of 43.3 cc.No hematuria was observed during the procedure.The patient had no reported prior history of renal disease or known renal risk factors.On the day of the procedure, the patient was found to have acute kidney injury (aki) and was admitted for inpatient management.The patient remained hospitalized for approximately one week.During hospitalization, the patient required two sessions of dialysis, after which renal function improved, and the aki resolved.